Skip to main content


  • Research Article
  • Open Access

Strong convergence to common fixed points of nonexpansive mappings without commutativity assumption

Fixed Point Theory and Applications20062006:89470

  • Received: 11 June 2006
  • Accepted: 2 August 2006
  • Published:


We introduce an iteration scheme for nonexpansive mappings in a Hilbert space and prove that the iteration converges strongly to common fixed points of the mappings without commutativity assumption.


  • Hilbert Space
  • Differential Geometry
  • Nonexpansive Mapping
  • Strong Convergence
  • Computational Biology


Authors’ Affiliations

Department of Mathematics, Tianjin Polytechnic University, Tianjin, 300160, China
Department of Mathematics, Shijiazhuang Mechanical Engineering College, Shijiazhuang, 050003, China


  1. Baillon J-B: Un théorème de type ergodique pour les contractions non linéaires dans un espace de Hilbert. Comptes Rendus de l'Académie des Sciences de Paris, Série. A-B 1975,280(22):A1511-A1514.MathSciNetMATHGoogle Scholar
  2. Brézis H, Browder FE: Nonlinear ergodic theorems. Bulletin of the American Mathematical Society 1976,82(6):959–961. 10.1090/S0002-9904-1976-14233-4MathSciNetView ArticleMATHGoogle Scholar
  3. Halpern B: Fixed points of nonexpanding maps. Bulletin of the American Mathematical Society 1967, 73: 957–961. 10.1090/S0002-9904-1967-11864-0MathSciNetView ArticleMATHGoogle Scholar
  4. Jung JS: Viscosity approximation methods for a family of finite nonexpansive mappings in Banach spaces. Nonlinear Analysis 2006,64(11):2536–2552. 10.1016/ ArticleMATHGoogle Scholar
  5. Maingé P-E: Viscosity methods for zeroes of accretive operators. Journal of Approximation Theory 2006,140(2):127–140. 10.1016/j.jat.2005.11.017MathSciNetView ArticleMATHGoogle Scholar
  6. Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0MathSciNetView ArticleMATHGoogle Scholar
  7. Reich S: Some problems and results in fixed point theory. In Topological Methods in Nonlinear Functional Analysis (Toronto, Ont., 1982), Contemp. Math.. Volume 21. American Mathematical Society, Rhode Island; 1983:179–187.View ArticleGoogle Scholar
  8. Shimizu T, Takahashi W: Strong convergence to common fixed points of families of nonexpansive mappings. Journal of Mathematical Analysis and Applications 1997,211(1):71–83. 10.1006/jmaa.1997.5398MathSciNetView ArticleMATHGoogle Scholar
  9. Wittmann R: Approximation of fixed points of nonexpansive mappings. Archiv der Mathematik 1992,58(5):486–491. 10.1007/BF01190119MathSciNetView ArticleMATHGoogle Scholar
  10. Xu H-K: Viscosity approximation methods for nonexpansive mappings. Journal of Mathematical Analysis and Applications 2004,298(1):279–291. 10.1016/j.jmaa.2004.04.059MathSciNetView ArticleMATHGoogle Scholar


© Yonghong Yao et al. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.